Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The theory of countable analytical sets

Author: Alexander S. Kechris
Journal: Trans. Amer. Math. Soc. 202 (1975), 259-297
MSC: Primary 02K30; Secondary 02F35
MathSciNet review: 0419235
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is the study of the structure of countable sets in the various levels of the analytical hierarchy of sets of reals. It is first shown that, assuming projective determinacy, there is for each odd $n$ a largest countable $\Pi _n^1$ set of reals, ${\mathcal {C}_n}$ (this is also true for $n$ even, replacing $\Pi _n^1$ by $\Sigma _n^1$ and has been established earlier by Solovay for $n = 2$ and by Moschovakis and the author for all even $n > 2$). The internal structure of the sets ${\mathcal {C}_n}$ is then investigated in detail, the point of departure being the fact that each ${\mathcal {C}_n}$ is a set of $\Delta _n^1$-degrees, wellordered under their usual partial ordering. Finally, a number of applications of the preceding theory is presented, covering a variety of topics such as specification of bases, $\omega$-models of analysis, higher-level analogs of the constructible universe, inductive definability, etc.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 02K30, 02F35

Retrieve articles in all journals with MSC: 02K30, 02F35

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society